Alert archive / Washington / High Surf Warnings in 2008
High Surf Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this high surf warning at Jan 4, 2008, 4:19 AM PST. It took effect at Jan 4, 2008, 10:00 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 4:19 AM PST (12:19 UTC)
- In effect from
- Jan 4, 2008, 10:00 PM PST
- Expired
- Jan 5, 2008, 8:53 PM PST
- In force
- 23 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSEW 041219 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 AM PST FRI JAN 4 2008 WAZ516-517-041830- /O.NEW.KSEW.SU.W.0001.080105T0600Z-080106T0000Z/ NORTH COAST-CENTRAL COAST- 419 AM PST FRI JAN 4 2008 ...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. A STRONG SYSTEM OFF THE WASHINGTON COAST WILL PRODUCE SOUTHWEST TO WEST WINDS UP TO 50 TO 60 MPH THAT WILL GENERATE VERY LARGE SWELLS. SEAS WILL BUILD TO 25 TO 30 FT ACROSS THE COASTAL WATERS THIS EVENING AS THIS SYSTEM PASSES NE INTO BRITISH COLUMBIA. SEAS WILL SLOWLY DECAY TO NEAR 20 FEET LATE SATURDAY AFTERNOON. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS LOGS...TOSSED ABOUT IN THE WAVES. $$
5 follow-up statements
000 WHUS46 KSEW 041657 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PST FRI JAN 4 2008 WAZ516-517-050715- /O.CON.KSEW.SU.W.0001.080105T0600Z-080106T0000Z/ NORTH COAST-CENTRAL COAST- 857 AM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. A DEEP LOW PRESSURE SYSTEM WILL MOVE THROUGH THE COASTAL WATERS THIS EVENING. SOUTHWEST WINDS AROUND 50 MPH WILL GENERATE LARGE SWELL TONIGHT. SEAS WILL BUILD TO 25 FT OVERNIGHT OVER THE COASTAL WATERS. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST TONIGHT THROUGH SATURDAY AFTERNOON. $$ MM
000 WHUS46 KSEW 050707 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1107 PM PST FRI JAN 4 2008 WAZ516-517-051830- /O.NEW.KSEW.CF.Y.0001.080105T1400Z-080105T2100Z/ /O.CON.KSEW.SU.W.0001.000000T0000Z-080106T0000Z/ NORTH COAST-CENTRAL COAST- 1107 PM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST SATURDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SEAS WILL BUILD TO 25 FT OVERNIGHT ACROSS THE COASTAL WATERS. MINOR TIDAL OVERFLOW MAY OCCUR ALONG SOME OF THE LOW LYING AREAS OF THE NORTHERN AND CENTRAL COAST NEAR HIGH TIDE SAT MORNING. THE TIME OF THE HIGH TIDE AT ABERDEEN IS AROUND 1015 AM AT 10.6 FT. THE EXPECTED TIDAL ANOMALY IS 3.3 WITH AN EXPECTED TOTAL TIDE OF 13.9 FT. MINOR TIDAL OVERFLOW BEGINS AT ABERDEEN AT 13.5 FT. AT 13.5 FT FLOODING PROBLEMS BECOME IMMINENT AS THE WISHKAH RIVER NEARS BREACH AT ARTHUR STREET...F STREET AND HERON AND WISHKAH STREETS NEAR ZELASCO PARK. OTHER AREAS ALONG THE COAST CAN EXPECT SIMILAR TIDAL INCREASES ABOVE LOCAL TIDE TABLE PREDICTIONS. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST THROUGH SATURDAY AFTERNOON. $$
000 WHUS46 KSEW 051632 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 832 AM PST SAT JAN 5 2008 WAZ516-517-060045- /O.EXT.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/ /O.CON.KSEW.CF.Y.0001.000000T0000Z-080105T2100Z/ NORTH COAST-CENTRAL COAST- 832 AM PST SAT JAN 5 2008 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. MINOR TIDAL OVERFLOW MAY OCCUR ALONG SOME OF THE LOW LYING AREAS OF THE NORTHERN AND CENTRAL COAST DURING HIGH TIDE THIS MORNING. THE TIME OF THE HIGH TIDE AT ABERDEEN IS AROUND 1015 AM AT 10.6 FT. A TIDAL ANOMALY AROUND 2.5 FT WILL MAKE THE TIDE PEAK JUST OVER 13 FT. MINOR TIDAL OVERFLOW BEGINS AT ABERDEEN AT 13.5 FT. OTHER AREAS ALONG THE COAST CAN EXPECT SIMILAR TIDAL INCREASES ABOVE LOCAL TIDE TABLE PREDICTIONS. HEAVY WESTERLY SWELL OVER THE COASTAL WATERS WILL REMAIN AROUND 22 FT THROUGH TONIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST THROUGH TONIGHT. $$ MM
000 WHUS46 KSEW 052111 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 111 PM PST SAT JAN 5 2008 WAZ516-517-060515- /O.EXP.KSEW.CF.Y.0001.000000T0000Z-080105T2100Z/ /O.CON.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/ NORTH COAST-CENTRAL COAST- 111 PM PST SAT JAN 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...COASTAL FLOOD ADVISORY HAS EXPIRED... THE COASTAL FLOOD ADVISORY IS NO LONGER IN EFFECT. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. HEAVY WESTERLY SWELL OVER THE COASTAL WATERS WILL REMAIN AROUND 22 FEET THROUGH TONIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST THROUGH TONIGHT. $$
000 WHUS46 KSEW 060453 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 PM PST SAT JAN 5 2008 WAZ516-517-061200- /O.CAN.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/ /O.NEW.KSEW.SU.Y.0001.080106T0453Z-080106T1200Z/ NORTH COAST-CENTRAL COAST- 853 PM PST SAT JAN 5 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. WESTERLY SWELLS OVER THE COASTAL WATERS WILL REMAIN BETWEEN 20 TO 24 FEET OVERNIGHT. SWELLS WILL SUBSIDE TO 16 TO 19 FT EARLY SUNDAY MORNING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Jan 4, 3:30 AM PST, 49 minutes earlier.
Area forecast discussion, Jan 4, 3:30 AM PST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PST FRI JAN 04 2008 .SYNOPSIS...A STRONG WEATHER SYSTEM WILL BRING PERIODS OF RAIN...WITH SNOW OVER THE MOUNTAINS TODAY THROUGH SATURDAY. THIS SYSTEM WILL ALSO GENERATE STRONG WINDS ALONG THE COAST AND POSSIBLY VERY WINDY CONDITIONS INLAND SATURDAY MORNING. AFTER THIS SYSTEM EXITS THE REGION...A VERY COOL SHOWERY AIR MASS WILL FOLLOW...WITH SNOW SHOWERS POSSIBLE AT TIMES OVER THE INTERIOR LOWLANDS. AFTER A BREAK LATE MONDAY...YET ANOTHER FRONTAL SYSTEM WILL SWING THROUGH THE REGION TUESDAY. && .SHORT TERM...A POWERFUL LOW NEAR 45N 132W CONTINUES TO CHURN CLOSER TO THE COAST THIS MORNING AS A 200+ KT JET UNDERCUTS IT. SHIP REPORTS IN THE VICINITY OF THE SURFACE LOW SUGGEST IT IS NEAR 960 MB...POSSIBLY A BIT LOWER. AN OCCLUDED FRONT WELL AHEAD OF THE UPPER LEVEL LOW ITSELF IS EXPECTED TO REACH THE COAST BY MIDDAY THEN QUICKLY CONTINUE TO MOVE EASTWARD ACROSS WESTERN WASHINGTON. WINDS WILL INCREASE ALONG THE COAST TODAY AS THE FRONT MOVES ASHORE...WITH MESOSCALE MODELS SHOWING 925 MB WINDS APPROACHING 50 KNOTS...SOME OF WHICH COULD MIX DOWN TO THE SURFACE. HOWEVER...OF GREATER CONCERN IS WHAT WILL HAPPEN AS THE SURFACE LOW MOVES ASHORE OVER NORTH CENTRAL VANCOUVER ISLAND THIS EVENING. STRONG PRESSURE RISES ON THE BACK SIDE OF THE LOW ARE EXPECTED TO CREATE A SECONDARY SURGE OF WIND. THIS WILL IMPACT THE COAST FIRST...THEN THE INTERIOR OVERNIGHT INTO SATURDAY MORNING. FOR NOW...WE HAVE A HIGH WIND WATCH IN EFFECT FOR BOTH THE COAST AS WELL AS THE NORTH INTERIOR AS THEY STAND THE BEST CHANCE OF HIGH WIND. HOWEVER...QUITE A SURGE COULD MAKE ITS WAY DOWN THE STRAIT BEHIND THE LOW LATE TONIGHT AND THAT BEARS WATCHING. QUITE COLD TEMPERATURES ALOFT ACCOMPANY THE UPPER LEVEL TROUGH AS IT MOVES INTO WESTERN WASHINGTON ON SATURDAY WITH 500MB TEMPS DROPPING TO -32C TO -36C. I EXPANDED ISOLATED THUNDERSTORM TO THE COAST TONIGHT...BUT THEY MAY WELL NEED TO BE ADDED TO MUCH OF THE INTERIOR FOR SATURDAYS FORECAST. BY SUNDAY MODEL 1000-850 MB THICKNESS VALUES ARE NEAR 1290M WITH AN ABSENCE OF ANY REAL ONSHORE GRADIENT...FOR VERY LOW SNOW LEVELS. ITS TOUGH TO PINPOINT ANY DETAILS THIS EARLY...BUT SUFFICE TO SAY MOST SPOTS AWAY FROM THE COAST STAND A CHANCE OF SEEING A LITTLE SNOW. .LONG TERM...I DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST AS THE TREND OF ANY ACTIVE PATTERN IS EXPECTED TO CONTINUE. THE GFS CONTINUES WITH BRINGING ANOTHER POTENT SYSTEM INTO THE REGION EARLY TUESDAY WITH SEVERAL WEAKER SYSTEMS TO FOLLOW. 27 && .AVIATION...CLOSED UPPER LOW WILL SWING NE THROUGH SW BC TODAY THROUGH THIS EVENING WITH SW FLOW ACROSS WA. RADAR SHOWING RAIN INCREASING THIS MORNING WITH MOIST SOUTHERLY FLOW AS THE SFC. EXPECT SHOWERS TO DEVELOP THIS AFTERNOON WITH AND ISOLATED THUNDERSTORM POSSIBLE ALONG THE COAST. SOUTHERLY WINDS ACROSS THE INTERIOR WILL INCREASE THIS EVENING AS THE SFC LOW HEADS INTO VANCOUVER ISLAND. WINDY CONDITIONS EXPECTED ACROSS THE AREA THROUGH SAT AFTERNOON. .KSEA...SYSTEM OFFSHORE WILL SPREAD RAIN THROUGH THE INTERIOR THIS MORNING WITH SHOWERS EXPECTED DURING THE AFTERNOON. SOUTHERLY GRADIENTS WILL INCREASE LATE THIS EVENING AS SFC LOW HEADS NE INTO VANCOUVER ISLAND. EXPECT SOUTH WINDS TO INCREASE TO 15G25KT BY 03Z. 33 && .MARINE...WINDS WILL BE INCREASING ACROSS ALL WATERS TODAY AS DEEP 957 MB SFC LOW NEAR 45N AND 135W HEADS NE. THIS SYSTEM WILL HEAD INTO VANCOUVER ISLAND THIS EVENING WITH FLOW SWITCHING TO SOUTHWEST TO WEST...WITH A STRONG WESTERLY SURGE THROUGH THE STRAIT. STRONGEST WINDS ACROSS PUGET SOUND/HOOD CANAL EXPECTED AFT 03Z THIS EVENING. SWELLS WILL ALSO BE BUILDING TO OVER 25 FT LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL PERSIST THROUGH SAT AFTERNOON WITH WINDS EASING A BIT SAT EVENING AS THE SFC LOW WEAKENS AND HEADS FURTHER N INTO BC. A WEAKER SYSTEM WILL AFFECT THE REGION ON SUNDAY. 33 .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING ALL WATERS. .SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS AT THE GRAYS HARBOR BAR ENTRANCE. .HIGH SURF WARNING NORTH AND CENTRAL COAST. .HIGH WIND WATCH NORTH AND CENTRAL WASHINGTON COAST AND THE NORTH INTERIOR. .SNOW ADVISORY OLYMPICS AND NORTHERN AND CENTRAL WASHINGTON CASCADES. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:31 AM PST | High Wind Warning | SEW | 20 hr | |
| Jan 4, 9:31 AM PST | Wind Advisory | SEW | San Juan | 24 hr |
Nearby
High Surf Warnings in Washington, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.